Alert archive / California / Winter Storm Warnings in 2015

Winter Storm Warning 9, NWS Sacramento, CA

December 11, 2015

NWS Sacramento, CA issued this winter storm warning at Dec 11, 2015, 2:34 PM PST. It took effect at Dec 12, 2015, 10:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2015, 2:34 PM PST (22:34 UTC)
In effect from
Dec 12, 2015, 10:00 PM PST
Expired
Dec 13, 2015, 9:43 PM PST
In force
24 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WWUS46 KSTO 112234
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
234 PM PST FRI DEC 11 2015

...ANOTHER WINTER STORM HEADED FOR NORTHERN CALIFORNIA SUNDAY...

.A WINTER STORM WILL MOVE THROUGH NORTHERN CALIFORNIA SATURDAY
NIGHT AND SUNDAY AND BRING PERIODS OF HEAVY SNOW TO THE SIERRA
CASCADE RANGE ALONG WITH STRONG SOUTHERLY WINDS. SNOW LEVELS WITH
THIS SYSTEM ARE EXPECTED TO BE A LITTLE LOWER THAN THE PREVIOUS
SYSTEM. IN ADDITION...THE SNOWFALL WILL BE ACCOMPANIED BY STRONG
WINDS WHICH COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR
TRAVELERS OVER THE SIERRA. TRAVEL ACROSS THE SIERRA CASCADES IS
HIGHLY DISCOURAGED SUNDAY...BUT IF TRAVEL IS NECESSARY...CARRY
TIRE CHAINS AND OTHER EMERGENCY SUPPLIES AND EXPECT LENGTHY TRAVEL
DELAYS.

CAZ068-121400-
/O.UPG.KSTO.WS.A.0007.151213T0600Z-151214T1200Z/
/O.NEW.KSTO.WS.W.0009.151213T0600Z-151214T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
234 PM PST FRI DEC 11 2015

...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 4 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM
SATURDAY TO 4 AM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN 
  RESTRICTIONS PROBABLE. POOR VISIBILITY WILL MAKE FREEWAY 
  SPEEDS VERY HAZARDOUS. STRONG WINDS MAY MAKE DRIVING 
  DIFFICULT. 

* CONFIDENCE...HIGH

* TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS OF 
  LASSEN AND PLUMAS COUNTIES SATURDAY EVENING WITH SNOWFALL 
  CONTINUING THROUGH LATE SUNDAY. STRONGEST WINDS ON SUNDAY 
  DECREASING SLOWLY SUNDAY NIGHT. 

* LOCATIONS...THE SOUTHERN CASCADE RANGE WILL SEE SNOWFALL ABOVE 
  5000 FEET. THIS WILL LIKELY IMPACT ALL MAJOR SOUTHERN CASCADE 
  PASSES. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATION BY MONDAY MORNING ARE
  EXPECTED TO REACH 4 TO 8 INCHES AT THE 5000 FOOT LEVEL AND UP
  TO 2 FEET AT THROUGH LASSEN PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA 
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-121400-
/O.UPG.KSTO.WS.A.0007.151213T1200Z-151214T1200Z/
/O.NEW.KSTO.WS.W.0009.151213T1200Z-151214T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
234 PM PST FRI DEC 11 2015

...WINTER STORM WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM
SUNDAY TO 4 AM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN 
  RESTRICTIONS PROBABLE. POOR VISIBILITY WILL MAKE FREEWAY 
  SPEEDS VERY HAZARDOUS. STRONG WINDS MAY MAKE DRIVING 
  DIFFICULT. 

* CONFIDENCE...HIGH

* TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS OF THE
  NORTHERN SIERRA EARLY SUNDAY MORNING WITH SNOWFALL CONTINUING
  THROUGH LATE SUNDAY. STRONGEST WINDS ON SUNDAY DECREASING SLOWLY
  SUNDAY NIGHT.

* LOCATIONS...THE NORTHERN SIERRA WILL SEE SNOWFALL ABOVE 5000 
  FEET. THIS WILL LIKELY IMPACT ALL MAJOR NORTHERN SIERRA 
  PASSES. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATION BY MONDAY MORNING ARE
  EXPECTED TO REACH 4 TO 8 INCHES AT THE 5000 FOOT LEVEL AND UP TO
  2 FEET AT THE HIGHEST ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA 
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

&&

$$
5 follow-up statements
749 
WWUS46 KSTO 121130
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST SAT DEC 12 2015

...ANOTHER WINTER STORM HEADED FOR NORTHERN CALIFORNIA SUNDAY...

.WINTER STORM WILL MOVE THROUGH NORTHERN CALIFORNIA SUNDAY
BRINGING PERIODS OF HEAVY SNOW AND STRONG WINDS TO THE SIERRA
NEVADA AND MOUNTAINS OF WESTERN PLUMAS COUNTY. TRAVEL INTO THESE
AREAS IS NOT RECOMMENDED DURING THIS STORM AS CHAINS WILL LIKELY
BE REQUIRED AND VISIBILITIES NEAR ZERO AT TIMES. IF TRAVEL IS
NECESSARY...CARRY EMERGENCY SUPPLIES AND EXPECT LENGTHY TRAVEL
DELAYS. LIGHTER SNOW SHOWERS EXPECTED MONDAY.

CAZ068-122330-
/O.CON.KSTO.WS.W.0009.151213T0600Z-151214T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
330 AM PST SAT DEC 12 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST MONDAY...

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN
  RESTRICTIONS PROBABLE. WHITE OUT CONDITIONS POSSIBLE WITH STRONG
  WINDS MAKING DRIVING EXTREMELY DIFFICULT.

* CONFIDENCE...HIGH

* TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS TONIGHT
  WITH PERIODS OF HEAVY SNOW SUNDAY INTO SUNDAY NIGHT. STRONGEST 
  WINDS EXPECTED SUNDAY DECREASING SUNDAY NIGHT.

* LOCATIONS...MOUNTAINS OF WESTERN PLUMAS COUNTY INCLUDING THE
  LASSEN PARK AREA. SIGNIFICANT SNOWFALL EXPECTED ABOVE 5000 FEET
  IMPACTING ALL MAJOR PASSES. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES POSSIBLE
  AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 FEET OVER
  THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...CARRY CHAINS...BLANKETS...AND OTHER EMERGENCY SUPPLIES.
BE PREPARED FOR LENGTHY TRAVEL TIMES.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-122330-
/O.CON.KSTO.WS.W.0009.151213T1200Z-151214T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
330 AM PST SAT DEC 12 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO
4 AM PST MONDAY...

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN
  RESTRICTIONS PROBABLE. WHITE OUT CONDITIONS POSSIBLE WITH STRONG
  WINDS MAKING DRIVING EXTREMELY DIFFICULT.

* CONFIDENCE...HIGH

* TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS OF THE
  NORTHERN SIERRA AFTER MIDNIGHT WITH PERIODS OF HEAVY SNOW SUNDAY 
  THROUGH SUNDAY NIGHT. STRONGEST WINDS FORECAST FOR SUNDAY,
  DECREASING SUNDAY NIGHT.

* LOCATIONS...WEST SLOPES OF THE NORTHERN SIERRA WITH SIGNIFICANT
  SNOWFALL ABOVE 5000 FEET IMPACTING ALL MAJOR PASSES. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES POSSIBLE
  AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 FEET OVER
  THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...CARRY CHAINS...BLANKETS...AND OTHER EMERGENCY SUPPLIES.
BE PREPARED FOR LENGTHY TRAVEL TIMES.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

&&

$$
527 
WWUS46 KSTO 122240
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
240 PM PST SAT DEC 12 2015

...ANOTHER WINTER STORM HEADED FOR NORTHERN CALIFORNIA SUNDAY...

.A WINTER STORM WILL MOVE THROUGH NORTHERN CALIFORNIA SUNDAY
BRINGING PERIODS OF HEAVY SNOW AND STRONG WINDS TO THE SIERRA
NEVADA AND MOUNTAINS OF WESTERN PLUMAS COUNTY. TRAVEL INTO THESE
AREAS IS NOT RECOMMENDED DURING THIS STORM AS CHAINS WILL LIKELY
BE REQUIRED AND VISIBILITIES NEAR ZERO AT TIMES. IF TRAVEL IS
NECESSARY, CARRY EMERGENCY SUPPLIES AND EXPECT LENGTHY TRAVEL
DELAYS. LIGHTER SNOW SHOWERS EXPECTED MONDAY.

CAZ068-131200-
/O.CON.KSTO.WS.W.0009.151213T0600Z-151214T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
240 PM PST SAT DEC 12 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST MONDAY...

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN
  RESTRICTIONS EXPECTED. WHITE OUT CONDITIONS POSSIBLE WITH STRONG
  WINDS MAKING DRIVING DIFFICULT.

* CONFIDENCE...HIGH

* TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS TONIGHT
  WITH PERIODS OF HEAVY SNOW SUNDAY INTO SUNDAY EVENING. STRONGEST
  WINDS EXPECTED SUNDAY MORNING, DECREASING BY SUNDAY NIGHT.

* LOCATIONS...MOUNTAINS OF WESTERN PLUMAS COUNTY INCLUDING THE
  LASSEN PARK AREA. SIGNIFICANT SNOWFALL EXPECTED ABOVE 5000 FEET.

* SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES POSSIBLE
  AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 FEET OVER
  THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING TRAVEL
DIFFICULT. IF YOU MUST TRAVEL, CARRY CHAINS, BLANKETS AND OTHER
EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL TIMES.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-131200-
/O.CON.KSTO.WS.W.0009.151213T1200Z-151214T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
240 PM PST SAT DEC 12 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO
4 AM PST MONDAY...

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN
  RESTRICTIONS EXPECTED. WHITE OUT CONDITIONS POSSIBLE WITH STRONG
  WINDS MAKING DRIVING EXTREMELY DIFFICULT.

* CONFIDENCE...HIGH

* TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS OF THE
  NORTHERN SIERRA TONIGHT WITH PERIODS OF HEAVY SNOW BEGINNING
  EARLY SUNDAY AND CONTINUING THROUGH SUNDAY NIGHT. STRONGEST
  WINDS SUNDAY, DECREASING SUNDAY NIGHT.

* LOCATIONS...WEST SLOPES OF THE NORTHERN SIERRA WITH SIGNIFICANT
  SNOWFALL ABOVE 5000 FEET IMPACTING ALL MAJOR PASSES INCLUDING
  INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT AND
  HIGHWAY 88 OVER CARSON PASS.

* SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES POSSIBLE
  AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 FEET OVER
  THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING TRAVEL
DIFFICULT. IF YOU MUST TRAVEL, CARRY CHAINS, BLANKETS AND OTHER
EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL TIMES.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
895 
WWUS46 KSTO 131045
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
245 AM PST SUN DEC 13 2015

...WINTER STORM TO IMPACT NORTHERN CALIFORNIA TODAY...

.A WINTER STORM WILL MOVE INTO NORTHERN CALIFORNIA TODAY BRINGING
PERIODS OF HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS OF
INTERIOR NORTHERN CALIFORNIA. TRAVEL INTO THE HIGH COUNTRY WILL
LIKELY BE IMPACTED...ESPECIALLY TRAVEL INTO THE SIERRA NEVADA AND
MOUNTAINS OF WESTERN PLUMAS WHERE CHAINS WILL LIKELY BE REQUIRED
AND VISIBILITIES NEAR ZERO AT TIMES. IF TRAVEL IS NECESSARY...
CARRY EMERGENCY SUPPLIES AND EXPECT LENGTHY TRAVEL DELAYS. HEAVIER
SNOW DECREASES TONIGHT WITH LIGHTER SNOW SHOWERS EXPECTED MONDAY.

CAZ068-132300-
/O.CON.KSTO.WS.W.0009.000000T0000Z-151214T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
245 AM PST SUN DEC 13 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN 
  RESTRICTIONS EXPECTED. WHITE OUT CONDITIONS POSSIBLE WITH 
  STRONG WINDS MAKING DRIVING DIFFICULT. 

* CONFIDENCE...HIGH

* TIMING...HEAVY SNOW AND STRONG SOUTHERLY WIND OF 20 TO 30 MPH
  WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS MORNING AND
  CONTINUING INTO THE EVENING...DECREASING LATER TONIGHT INTO
  MONDAY MORNING.

* LOCATIONS...MOUNTAINS OF WESTERN PLUMAS COUNTY INCLUDING THE 
  LASSEN PARK AREA. SIGNIFICANT SNOWFALL EXPECTED ABOVE 5000 
  FEET. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES 
  POSSIBLE AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 
  FEET OVER THE HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING
TRAVEL DIFFICULT. IF YOU MUST TRAVEL... CARRY CHAINS... BLANKETS
AND OTHER EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL
TIMES.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-132300-
/O.CON.KSTO.WS.W.0009.151213T1200Z-151214T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
245 AM PST SUN DEC 13 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN 
  RESTRICTIONS EXPECTED. WHITE OUT CONDITIONS POSSIBLE WITH 
  STRONG WINDS MAKING DRIVING EXTREMELY DIFFICULT. 

* CONFIDENCE...HIGH

* TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS OF THE
  NORTHERN SIERRA THIS MORNING. PERIODS OF HEAVY SNOW DEVELOP BY
  MIDDAY INTO EARLY AFTERNOON AND CONTINUE TONIGHT...DECREASING
  AFTER MIDNIGHT INTO MONDAY MORNING. 

* WINDS...SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH
  DEVELOP THIS MORNING AND CONTINUE INTO THE AFTERNOON. OVER
  RIDGES...SOUTHWEST WINDS OF 20 TO 40 MPH EXPECTED WITH GUSTS UP
  TO 65 MPH. WINDS GRADUALLY DECREASE TONIGHT INTO MONDAY MORNING.

* LOCATIONS...WEST SLOPES OF THE NORTHERN SIERRA WITH 
  SIGNIFICANT SNOWFALL ABOVE 5000 FEET IMPACTING ALL MAJOR 
  PASSES INCLUDING INTERSTATE 80 OVER DONNER PASS... HIGHWAY 50 
  OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES 
  POSSIBLE AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 
  FEET OVER THE HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING
TRAVEL DIFFICULT. IF YOU MUST TRAVEL... CARRY CHAINS... BLANKETS
AND OTHER EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL
TIMES.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-063-132300-
/O.NEW.KSTO.WW.Y.0016.151213T1200Z-151214T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...SHASTA DAM ...ALDER SPRINGS
245 AM PST SUN DEC 13 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW AND GUSTY WIND...WHICH IS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON.

* MAIN IMPACT...SLICK ROADS AND REDUCED VISIBILITIES IN SNOW AND
  GUSTY WIND COULD IMPACT TRAVEL INTO THE HIGHER ELEVATIONS.

* CONFIDENCE...HIGH.

* TIMING...HEAVY SNOW POSSIBLE AT TIMES THIS MORNING...TURNING TO
  SNOW SHOWERS IN THE AFTERNOON. SOUTHWEST WIND OF 15 TO 25 MPH
  WITH GUSTS UP TO 50 MPH POSSIBLE OVER HIGHER TERRAIN THIS
  MORNING...DECREASING THIS AFTERNOON.

* SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 7 INCHES POSSIBLE
  ABOVE 3000 FEET...LOCALLY UP TO 8 INCHES OVER HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND GUSTY WIND MEANS THAT
PERIODS OF SNOW AND GUSTY WIND WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ014-132300-
/O.NEW.KSTO.WW.Y.0016.151213T1400Z-151214T0300Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITY OF...BURNEY
245 AM PST SUN DEC 13 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO
7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW AND GUSTY WIND...WHICH IS IN EFFECT FROM 6 AM
THIS MORNING TO 7 PM PST THIS EVENING.

* MAIN IMPACT...SLICK ROADS AND REDUCED VISIBILITIES IN SNOW AND
  GUSTY WIND COULD IMPACT TRAVEL INTO THE HIGHER ELEVATIONS.

* CONFIDENCE...HIGH.

* TIMING...HEAVY SNOW POSSIBLE THIS MORNING INTO THE AFTERNOON...
  TURNING TO SNOW SHOWERS THIS EVENING. SOUTHWEST WIND OF 15 TO 25
  MPH WITH GUSTS UP TO 45 MPH POSSIBLE OVER HIGHER TERRAIN THIS
  MORNING...DECREASING THIS AFTERNOON.

* SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 7 INCHES
  POSSIBLE...LOCALLY UP TO 8 INCHES OVER HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND GUSTY WIND MEANS THAT
PERIODS OF SNOW AND GUSTY WIND WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.


&&

$$
019 
WWUS46 KSTO 132230
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
230 PM PST SUN DEC 13 2015

CAZ068-132330-
/O.CAN.KSTO.WS.W.0009.000000T0000Z-151214T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
230 PM PST SUN DEC 13 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

LINGERING SNOW SHOWERS WITH ONLY MINOR ADDITIONAL SNOWFALL
ACCUMULATIONS EXPECTED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-063-132330-
/O.CAN.KSTO.WW.Y.0016.000000T0000Z-151214T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...SHASTA DAM ...ALDER SPRINGS
230 PM PST SUN DEC 13 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LINGERING SNOW SHOWERS WITH ONLY MINOR ADDITIONAL SNOWFALL
ACCUMULATIONS EXPECTED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ014-132330-
/O.CAN.KSTO.WW.Y.0016.000000T0000Z-151214T0300Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITY OF...BURNEY
230 PM PST SUN DEC 13 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LINGERING SNOW SHOWERS WITH ONLY MINOR ADDITIONAL SNOWFALL
ACCUMULATIONS EXPECTED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-141200-
/O.CON.KSTO.WS.W.0009.000000T0000Z-151214T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
230 PM PST SUN DEC 13 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS WITH
  EXTENSIVE CHAIN RESTRICTIONS. WHITE OUT CONDITIONS POSSIBLE INTO
  THIS EVENING WITH STRONG WINDS MAKING DRIVING EXTREMELY
  DIFFICULT.

* CONFIDENCE...HIGH

* TIMING...THE AREA OF HEAVIER SNOWFALL WILL SHIFT SOUTH THIS
  EVENING, BUT NUMEROUS SNOW SHOWERS WILL LIKELY CONTINUE
  OVERNIGHT.

* WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH
  GRADUALLY DECREASING OVERNIGHT.

* LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO
  SUMMIT AND HIGHWAY 88 OVER CARSON PASS.

* SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL ACCUMULATIONS OF 3 TO 6
  INCHES POSSIBLE BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING
TRAVEL DIFFICULT. IF YOU MUST TRAVEL... CARRY CHAINS... BLANKETS
AND OTHER EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL
TIMES.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
141 
WWUS46 KSTO 140543
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
943 PM PST SUN DEC 13 2015

CAZ069-140645-
/O.CAN.KSTO.WS.W.0009.000000T0000Z-151214T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
943 PM PST SUN DEC 13 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

LINGERING SNOW SHOWERS WITH ONLY MINOR ADDITIONAL SNOWFALL
ACCUMULATIONS EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 9:15 AM PST, 5 hours 19 minutes earlier.

Area forecast discussion, Dec 11, 9:15 AM PST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
915 AM PST FRI DEC 11 2015

.SYNOPSIS...
Scattered showers continue today. The next weather system arrives
Saturday night and Sunday, with gusty winds, modest Valley rain,
and heavy mountain snow. Drier weather next week.

&&

.DISCUSSION...
Residual scattered showers continue across Northern California
this morning as an upper level trough moves through the region.
Snow reports have been fairly impressive, with 1-2 feet of snow
reported across the higher terrain (above 6000 ft elevation). Snow
levels have been reported down to around 3000 ft early this
morning. Precipitation coverage has been generally on the
decrease this morning, although another impulse is evident on
satellite and radar imagery moving through the NW CA coast. This
wave will likely bring precipitation to the northern interior
mountains, and could bring a few showers to Valley locations. Have
adjusted today's precipitation forecast to match these trends.

A brief period of drier weather is expected later today into
Saturday morning in between weather systems. The next weather
system then begins to impact the northern portions of our forecast
area Saturday afternoon.

A stronger, reinforcing wave then moves through all of Northern
California on Sunday. Less rain shadowing is expected across the
Sacramento Valley, although this still won't be an overly wet
system for lower elevations. Strong orographics will bring
considerable precipitation to the mountains once again though.
Snow totals will likely be in the same ballpark as this prior
storm, with 1-2 feet of additional snow accumulation along the
higher peaks. Snow levels are likely to start lower (5000-6000 ft)
than Thursday's storm, and will more rapidly drop down to
3000-4000 feet behind the front. Additionally, Sunday afternoon
tends to be a heavy traffic period across the Sierra, and the near
whiteout conditions with gusty winds and heavy snow could cause
significant travel issues.

Residual showers may linger into Monday over the mountains, but
most of the region should be seeing drier weather.

Dang

S$$
.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

Tuesday will bring a dry respite to our region as we sit on the
back side of the Sun/Mon trough. Northerly winds may be a bit
breezy in the valley on Tuesday afternoon. Light northerly flow
persists with dry weather into Wednesday afternoon. From Wednesday
night into Friday, the ECMWF keeps NorCal dry while the GFS hints
at another wave brushing NorCal that could cause light rain/snow
showers. Have kept a mention of showers mainly in the higher
terrain during the latter half of the week until models come into
better agreement.  JBB
&&

.AVIATION...

Upper trof will remain over Norcal today with one wave energy
exiting the Siernev S of I-80 by 23z...and another wave spreading
showers over the Coastal mtns and Nrn mtns N of Hwy 50 between
18z-00z. Mostly VFR conditions in the Valley with MVFR cigs this
morning except over the Nrn Sac Vly...and again in showers late
afternoon and evening. Meanwhile...IFR conditions in the Siernev
will briefly improve to MVFR or VFR by midday before deteriorating
cigs/vsbys during afternoon and evening.

&&

.STO Watches/Warnings/Advisories...
Winter Storm Watch from Saturday evening through late Sunday
night for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

In the hours before

Local storm report, Dec 11, 9:19 AM PST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
919 AM PST FRI DEC 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       2 N BEAR VALLEY         38.49N 120.04W
12/11/2015  E12.0 INCH       ALPINE             CA   PUBLIC

            24 HOUR SNOW REPORT (BEAR VALLEY).

&&

IDM
Local storm report, Dec 11, 9:22 AM PST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
922 AM PST FRI DEC 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       EBBETTS PASS            38.54N 119.81W
12/11/2015  E17.0 INCH       ALPINE             CA   PUBLIC

            24 HOUR SNOW REPORT.

&&

IDM
Local storm report, Dec 11, 9:24 AM PST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
924 AM PST FRI DEC 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       4 NW TWIN BRIDGES       38.85N 120.16W
12/11/2015  E15.0 INCH       EL DORADO          CA   PUBLIC

            24 HOUR SNOW REPORT AT ECHO PEAK.

&&

IDM
Local storm report, Dec 11, 10:56 AM PST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1056 AM PST FRI DEC 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HEAVY RAIN       1 E QUINCY              39.92N 120.90W
12/11/2015  E0.95 INCH       PLUMAS             CA   TRAINED SPOTTER

             24 HOUR TOTAL OBSERVER LOCATION QUINCY.

&&

IDM
Local storm report, Dec 11, 11:00 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1100 AM PST FRI DEC 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HEAVY RAIN       1 N QUINCY              39.94N 120.92W
12/11/2015  M0.66 INCH       PLUMAS             CA   TRAINED SPOTTER

            24 HOUR RAIN REPORT. OBSERVER LOCATION
            QUINCY.

&&

IDM
Special weather statement, Dec 11, 1:44 PM PST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
144 PM PST FRI DEC 11 2015

CAZ013>019-063-064-066-067-130000-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO...
ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON
144 PM PST FRI DEC 11 2015

...WINTER STORM SUNDAY THROUGH SUNDAY NIGHT...

.IMPACTS...
  *LOCAL POWER OUTAGES FROM GUSTY WINDS AND RAIN

  *MINIMAL RISK OF DEBRIS FLOWS OVER RECENTLY BURNED AREAS

.FORECAST CONFIDENCE...
  *HIGH

.TIMING AND STRENGTH...
  *WIND
    *WIDESPREAD 40 TO 50 MPH GUSTS (55 MPH POSSIBLE FOR THE
     NORTHERN VALLEY)

    *SUNDAY (STRONG WINDS LIKELY TO LAST ONLY A FEW HOURS)

  *RAIN
    *0.25" TO 0.75" VALLEY

    *1" TO 2" FOOTHILLS

.WEATHER SUMMARY...
THE NEXT WINTER STORM IS RAPIDLY APPROACHING, AND WILL IMPACT THE
REGION LATE SATURDAY NIGHT THROUGH SUNDAY. THE SUNDAY STORM WILL
BE SIMILAR TO THIS PAST THURSDAY'S, WITH MODEST VALLEY RAIN, GUSTY
WINDS CAUSING LOCAL POWER OUTAGES AND DIFFICULT DRIVING
CONDITIONS, AND HEAVY MOUNTAIN SNOW WITH NEAR WHITEOUT CONDITIONS.
IMPACTS TO SIERRA TRAVEL WILL BE EXACERBATED BY A HIGH VOLUME OF
SIERRA TRAVELERS ACROSS THE MOUNTAINS, AND TRAVEL THROUGH THE
PASSES WILL BE DISCOURAGED.

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 6:25 PM PSTSpecial Weather StatementSTOPlacer35 min
Dec 11, 5:06 AM PSTWinter Storm WatchSTO9 hr

Nearby

Winter Storm Warnings in California, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.